Vasospastic disorders of the digital circulation such as the Raynaud's syndrome (RS) are known side-effects of treatment of cisplatin-based chemotherapy. The prevalence of RS in patients during treatment with cisplatin-based chemotherapy is not well-defined.
The objective of this paper was to assess the prevalence of RS in patients receiving cisplatin-based chemotherapy - a meta-analysis of published data was performed.
The PubMed database of the National Library of Medicine and ISI Web of Knowledge was used for studies dealing with RS and patients receiving cisplatin-based chemotherapy. The studies provided sufficient data to estimate the prevalence of RS in patients receiving cisplatin-based chemotherapy. A forest plot was determined by the revealed prevalences. Statistical analysis was based on methods for a random effects meta-analysis and a finite mixture model for proportions. Publication bias was investigated with the linear regression test (Egger's method). A meta-regression was conducted by the year of publication and latitude.
24 eligible studies, contributing data on 2749 subjects, were included in this meta-analysis. For RS in patients receiving cisplatin-based chemotherapy a pooled prevalence of 24% and 95% CI (0.175, 0.313) was obtained. A mixture model analysis found four latent classes. Statistically, publication bias was not present (p-value 0.74). The meta-regression indicated that the odds ratio increased when the latitude increased, too (p-value 0.011).
Despite some heterogeneity there is a possible indication of an association between RS and patients receiving cisplatin-based chemotherapy.
[Show abstract][Hide abstract] ABSTRACT: Raynaud's phenomenon (RP) is characterised by transient ischaemia in the extremities in response to cold or emotions. It can be primary (idiopathic) or secondary to an underlying disease. The pathophysiology of RP is multifactorial and complex. Microvascular impairment is a hallmark of the disease. The objective of this work is to review the different pharmacological treatments currently used in the management of RP, from their mechanism of action to the available evidence regarding their efficacy. We also propose to discuss potential pharmacological targets such as the potentiation of the nitric oxide pathway, or the inhibition of the RhoA-Rho kinase pathway. The last part of this review deals with drug-induced RP. Among various medications, beta-blockers, interferons, tyrosine-kinase inhibitors or cytotoxic agents such as bleomycin are involved.
Raynaud's Phenomenon: A Guide to Pathogenesis and Treatment, Edited by Fredrick M Wigley, Ariane L Herrick, Nicholas Flavahan, 09/2014: chapter Other Secondary Causes; Springer., ISBN: 978-1-4939-1525-5
Note: This list is based on the publications in our database and might not be exhaustive.
Grant H Garcia, Michael C Fu, David M Dines, Edward V Craig, Lawrence V Gulotta
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.